Log in
Thyroid UK
100,833 members114,601 posts

Should I be concerned? Pain at the front of my neck on the right?

I am on T3 under consultation from my Endo and gratefully never felt better for 12 years. But I have recently developed a deepening pain in the front of my neck towards the right hand side, approximately where the thyroid is located. Its probably totally unrelated but it is concerning me slightly. Has anyone else ever had similar and if so any advice. I am not due to see my Endo for another four months. I really don't want to set of alarm bells for nothing or have my T3 withdrawn so am reluctant to ask for help. I wondered if someone on here may be able to throw a light on the subject. Thanks in anticipation.

8 Replies
oldestnewest

Would you not consider requesting a scan of your thyroid now. If you wait till you see Endo they may just request then, so why not investigate immediately. Don't put yourself at risk.

Reply

Sorry to be ignorant but what would a scan identify and do you think I am putting myself at risk if I leave it until I see my Endo again in four months time?

Reply

I can't comment on wether you are at risk or not of course - I can't possibly know your in depth health situation from where I sit, nor am I medically qualified...but does it not make sense to have it investigated now prior to your appointment? You said you have pain, if I did I would not want to wait 4 months to speak to someone about it. An ultrasound can identify goiter or nodules. But to read more about ultrasound the search engine will give you lots of posts on the topic - here's just one example:

healthunlocked.com/thyroidu...

Reply

Thank you Rusty64. I hear you, better safe than sorry. I'll go to the doctor and see what he says.

1 like
Reply

How long have you been on T3 and how was dose added

Did you reduce T4 and add T3 or what?

I did have very slight discomfort on right hand side for about week to fortnight not long after starting T3 (a bit like when first started on Levo)

Reply

I've been on T3 for six months just entering my seventh month and feel amazing on it, but have since developed this curious pain. I take 20 mg 7am another 20mg at 2pm and 12.5 of T4 at night. The difference to my life has been profound. My Endo tells me a regulation exist for those unable to convert T4 to T3 that T3 regardless of intention to withdraw it will be provided, I so hope he is right?

1 like
Reply

Hopefully true..... we can but wait and see (and campaign left right and centre)

Yes I have only been on it just about three months, gone from barely walking to almost "normal". (More on my profile)

My GP and endo are delighted with my progress

Reply

Hi Thorpe, I just ran across this post of yours and it is striking a nerve...specifically the vagus nerve. I've been reading quite a bit about this and have the feeling it has quite an influence beginning in the brain. It is a major cranial nerve that travels to every organ. I always thought the pain on the side of the neck was my sternomast.....the STM muscle but now the nerve is implicated in tinnitus as well so have the feeling there are many more problems due to this nerve and I don't know if it's over or under stimulated but there are measures to take.

Reply

You may also like...